Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Peripheral Neuropathy

Neurontin and back pain?

Reply
Thread Tools Display Modes
Unread 03-08-2011, 08:57 PM   #1
Janet R.
Junior Member
 
Join Date: Nov 2010
Posts: 11
Default Neurontin and back pain?

Anyone had Neurontin CAUSE back pain? Just wondering how common or not common that is. My lower back has been bothering me.........Just wondering.
Thanks
Janet
Janet R. is offline   Reply With Quote
Unread 03-08-2011, 10:28 PM   #2
invisable
Member
 
Join Date: Jul 2010
Posts: 298
My Mood:
Default Nope.........

Quote:
Originally Posted by Janet R. View Post
Anyone had Neurontin CAUSE back pain? Just wondering how common or not common that is. My lower back has been bothering me.........Just wondering.
Thanks
Janet
Just my "normal" lower back pain that I have had for 20 years, well b4 I started on Neurontin......I take 900 mg. a day.
invisable is offline   Reply With Quote
Unread 03-08-2011, 11:34 PM   #3
fabdou
Junior Member
 
Join Date: Jun 2010
Posts: 40
My Mood:
Default

Janet, Neurontin can cause back pain, muscle pain and joint pains in small numbers of patients. It would be best to start decreasing your dosage and see if this improves. You can safely cut your dose in half and keep that lower level for a couple of days and then repeat this until you are off. Good luck
fabdou is offline   Reply With Quote
Unread 03-09-2011, 10:52 PM   #4
Rrae
Grand Magnate
Community Welcome Team
 
Rrae's Avatar
 
Join Date: Nov 2009
Location: i thought it was in my left pocket
Posts: 4,092
My Mood:
Default Very Interesting.....

Quote:
Originally Posted by Janet R. View Post
Anyone had Neurontin CAUSE back pain? Just wondering how common or not common that is. My lower back has been bothering me.........Just wondering.
Thanks
Janet
Hmmmmm....now that you mention it, YES my lower back pain seemed to have started in the same timeframe I began Neurontin.....
Can you describe the pain?
Mine is actually becoming rather alarming.....more of an 'acute' nature, as in a KNIFE stuck in the back! It comes in 'episodes'.....it isn't constant
Is this how yours presents itself?

Rae
__________________

.
Rrae is offline   Reply With Quote
Unread 03-09-2011, 11:06 PM   #5
zorro1
Member
 
Join Date: Jul 2008
Posts: 360
Default

yes 100% with me, not when sitting but when standing down real low when I was on 300 mg.

went away after I went off lyrica however am back on 150 mg after a particularly bad flare but no back pain yet.
zorro1 is offline   Reply With Quote
Unread 03-10-2011, 12:20 PM   #6
Janet R.
Junior Member
 
Join Date: Nov 2010
Posts: 11
Default

Quote:
Originally Posted by Rrae View Post
Hmmmmm....now that you mention it, YES my lower back pain seemed to have started in the same timeframe I began Neurontin.....
Can you describe the pain?
Mine is actually becoming rather alarming.....more of an 'acute' nature, as in a KNIFE stuck in the back! It comes in 'episodes'.....it isn't constant
Is this how yours presents itself?

Rae
Mine is more achey than knife-like. Also, mine is more constant. I am trying to "narrow" down possible suspects. I have it down to 3........1) plain old back pain due to age (almost 45 yrs) 2) Neurontin 3) Simvastatin (Zocor).
We shall see.......................
Thanks
Janet
Janet R. is offline   Reply With Quote
"Thanks for this!" says:
Rrae (03-10-2011)
Unread 03-10-2011, 02:25 PM   #7
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 27,472
Lightbulb

I vote for the Zocor.... hands down! as your cause!

Zocor causes PN too...among many other things.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
Bald eagle in the early morning on vacation 2013 with a fish. The fishing crows were hoping to steal it from him. This is a long telephoto shot from our dock.
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:


.
mrsD is offline   Reply With Quote
"Thanks for this!" says:
Rrae (03-10-2011)
Unread 03-10-2011, 08:17 PM   #8
Janet R.
Junior Member
 
Join Date: Nov 2010
Posts: 11
Default

Quote:
Originally Posted by mrsD View Post
I vote for the Zocor.... hands down! as your cause!

Zocor causes PN too...among many other things.

Thanks for your input......I think Zocor could be my problem as well. Have you heard of any others complaining of back pain from Zocor?
Janet R. is offline   Reply With Quote
Unread 03-11-2011, 08:48 AM   #9
echoes long ago
Senior Member
 
echoes long ago's Avatar
 
Join Date: May 2008
Location: new york
Posts: 1,111
My Mood:
Default

arent there warnings now on statins that if muscle pain occurs to discontinue use?
echoes long ago is offline   Reply With Quote
Unread 03-11-2011, 08:51 AM   #10
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 27,472
Lightbulb

The large muscles of the back and legs are most often the first with symptoms.

I would get a CPK test to see if your muscle enzymes are elevated.

Statins affect mitochondria, so that energy production in the cells becomes impaired and damaged.

If you develop ANY darkening of the urine... get to a doctor or ER ASAP.
This is a grave sign and can damage your kidneys.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
Bald eagle in the early morning on vacation 2013 with a fish. The fishing crows were hoping to steal it from him. This is a long telephoto shot from our dock.
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:


.
mrsD is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Pain, to happy, back to Pain bugguy8 Spinal Disorders & Back Pain 1 08-05-2010 12:33 PM
neurontin = more pain zorro1 Peripheral Neuropathy 15 05-01-2010 07:05 PM
Solutions needed for Back pain and leg pain Venus Spinal Disorders & Back Pain 2 07-30-2009 12:12 PM
Is Neurontin a pain medicine? moparman70440 Medications & Treatments 0 01-14-2009 10:31 PM
Neurontin and swelling! . . . Neurontin and incontinence! lefthanded Peripheral Neuropathy 13 05-24-2008 04:58 AM


All times are GMT -5. The time now is 03:35 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives